Alert archive / Oregon / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 2, 2014, 5:25 PM PDT for Grant County, Umatilla County, Union County, Oregon. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 5:25 PM PDT (00:25 UTC)
- Expired
- Jun 2, 2014, 6:30 PM PDT
- In force
- 65 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Grant County, OR, Umatilla County, OR, Union County, OR
The radar
The Pendleton radar (KPDT), 66 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:20 PM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 2, 2:20 PM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 220 PM PDT MON JUN 2 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY. TWO UPPER LEVEL SYSTEMS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. A LARGE CIRCULATION CENTER OFF THE CALIFORNIA COAST HAS TURNED THE UPPER FLOW SOUTHERLY INCREASING THE INSTABILITY OVER OREGON. THE SECOND CIRCULATION IS MOVING SOUTH FROM BRITISH COLUMBIA INTO WASHINGTON WITH A GOOD BIT OF LIGHTNING SO FAR. BASED ON SATELLITE AND OBSERVATIONS IT APPEARS THERE IS A REASONABLE AMOUNT OF INSTABILITY OVER THE REGION...ESPECIALLY OVER THE MOUNTAINS. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON INTO THE EVENING. CURRENT TRENDS COMBINED WITH MODELS SUGGEST HIGHEST PROBABILITIES WILL BE OVER CENTRAL AND NORTHEAST OREGON ALONG WITH THE WASHINGTON CASCADES. THIS ACTIVITY WILL DIMINISH OVERNIGHT AND MOVE OFF TO THE EAST. NORTHWEST FLOW FOR TUESDAY. STILL SOME WEAK LINGERING INSTABILITY OVER THE BLUES AND WALLOWA COUNTY FOR ISOLATED SHOWERS OR STORMS. REMAINDER OF THE FORECAST AREA WILL BE PARTLY CLOUDY WITH BREEZY WEST WINDS. TEMPS WILL BE SEVERAL DEGREES COOLER. FOR WEDNESDAY AND THURSDAY A DRY NORTHWEST FLOW WILL PREVAIL. SKIES WILL BE MAINLY CLEAR WITH SEASONAL TEMPERATURES. 94 .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...OVERALL FAIRLY DRY WEST TO NORTHWEST FLOW WILL PERSIST THROUGH THE EXTENDED. SHORTWAVE TROUGH WILL PUSH THROUGH THE AREA THURSDAY NIGHT...BUT NOT EXPECTING ANYTHING AS FAR AS SHOWERS OR THUNDERSTORMS TO BE ASSOCIATED. WINDS MAY PICK UP OUT OF THE NORTH AND BE A BIT BREEZY. WEST FLOW WILL CONTINUE ON FRIDAY WITH THE MAIN BAND OF MOISTURE MOVING ACROSS NORTHERN WASHINGTON...THEREFORE HAVE KEPT POPS DRY FOR THIS PERIOD. THIS PATTERN WILL CONTINUE THROUGH THE EXTENDED WITH WEAK DISTURBANCES PASSING THROUGH...BUT NO SIGNIFICANT IMPACTS ARE EXPECTED. THERE IS THE POSSIBILITY THAT PRECIPITATION COULD RETURN TO THE FORECAST ON SUNDAY EVENING. HOWEVER...RUN TO RUN MODEL CONTINUITY AND OVERALL AGREEMENT IS NOT THE BEST. THEREFORE CONFIDENCE IS NOT HIGH ENOUGH TO KEEP MENTION OF THUNDER INTO THE EXTENDED FORECAST. WEBER && .AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS CONTINUE TO BUILD OVER THE NORTHEAST MOUNTAINS LATE THIS AFTERNOON AND INTO THE EVENING. THUNDERSTORM DEVELOPMENT IN THE VICINITY OF SOME SITES IS POSSIBLE...BUT FOR NOW WILL AMEND SITES AS NEEDED FOR VCTS OR POSSIBLE -TSRA SINCE IT LOOKS MARGINAL. EXPECT CONDITIONS TO CLEAR OUT AFTER 09Z. WINDS WILL BE 5-10KTS WITH SOME AREAS GUSTING TO 20KTS. AFTER 18Z TUESDAY EXPECT WINDS TO PICK UP 10-20KTS GUSTING 15-25KTS. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 55 82 49 82 / 20 10 10 0 ALW 59 83 54 83 / 20 10 10 0 PSC 54 86 52 86 / 10 10 10 0 YKM 53 81 47 82 / 10 0 0 0 HRI 55 84 47 85 / 10 10 0 0 ELN 53 79 49 81 / 10 0 0 0 RDM 43 78 35 80 / 20 10 0 0 LGD 51 76 41 76 / 30 20 10 0 GCD 48 77 40 76 / 30 10 10 0 DLS 56 78 50 80 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/89/89
In the hours before
Local storm report, Jun 2, 5:18 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
518 PM PDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 E DALE 44.99N 118.93W
06/02/2014 E1.00 INCH GRANT OR TRAINED SPOTTER
&&
JASSpecial weather statement, Jun 2, 5:21 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 521 PM PDT MON JUN 2 2014 ORZ503-507-030115- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 521 PM PDT MON JUN 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UMATILLA AND EASTERN MORROW COUNTIES UNTIL 615 PM PDT... AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF DALE...OR 41 MILES SOUTH OF PENDLETON...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4507 11929 4547 11920 4539 11883 4502 11905 TIME...MOT...LOC 0021Z 196DEG 10KT 4514 11914 BIEDA
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:21 PM PDT | Special Weather Statement | PDT | Umatilla | 54 min |
| Jun 2, 6:00 PM PDT | Flash Flood Warning | PDT | Grant, Morrow, Umatilla | 2 hr |
| Jun 2, 6:19 PM PDT | Special Weather Statement | PDT | Umatilla | 56 min |
| Jun 2, 6:32 PM PDT | Flash Flood Warning | PDT | Umatilla | 118 min |
| Jun 2, 6:46 PM PDT | Special Weather Statement | PDT | Umatilla | 29 min |
| Jun 2, 6:47 PM PDT | Special Weather Statement | PDT | Union | 28 min |
| Jun 3, 3:10 AM PDT | Wind Advisory | PDT | Gilliam, Sherman, Wasco | 17 hr |
| Jun 2, 9:04 PM PDT | Special Weather Statement | PDT | Columbia | 26 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.